Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS El Paso, TX

May 4, 2015Hudspeth County, Texas

NWS El Paso, TX issued this flash flood warning at May 4, 2015, 2:07 PM MDT for Hudspeth County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2015, 2:07 PM MDT (20:07 UTC)
Expired
May 4, 2015, 5:00 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 110 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
2302 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WGUS54 KEPZ 042007
FFWEPZ
TXC229-042300-
/O.NEW.KEPZ.FF.W.0001.150504T2007Z-150504T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
207 PM MDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL 500 PM MDT

* AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY STRONG AND SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
  ACROSS THE WARNED AREA. RADAR ESTIMATES THAT UP TO 2 INCHS OF RAIN
  MAY HAVE ALREADY FALLEN WITH HEAVY RAIN CONTINUING TO FALL. FLOODING 
  OF LOW LYING AREAS...ARROYOS...AND WASHES IS EXPECTED. MOVE TO HIGHER
  GROUND.

* LOCATIONS IMPACTED INCLUDE...
  FORT HANCOCK...
  ACALA...
  MCNARY...

LAT...LON 3119 10579 3138 10599 3158 10557 3133 10545

$$

TAB
1 follow-up statement
770 
WGUS74 KEPZ 042058
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
258 PM MDT MON MAY 4 2015

TXC229-042111-
/O.CAN.KEPZ.FF.W.0001.000000T0000Z-150504T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSPETH TX-
258 PM MDT MON MAY 4 2015

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL
HUDSPETH COUNTY IS CANCELLED...

DUE TO HAIL CONTAMINATION THE RADAR INDICATED MORE RAIN THAN THAN 
ACTUALLY FELL.  HOWEVER SOME HEAVY RAIN DID FALL OVER THE AREA AND 
SOME AREAS MAY HAVE SEEN MINOR FLOODING. ANY EXCESS RUNOFF FROM 
HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE 
WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE 
FLOOD THREAT.

BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3119 10579 3138 10599 3158 10557 3133 10545

$$

TAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:56 AM MDT, 10 hours 11 minutes earlier.

Area forecast discussion, May 4, 3:56 AM MDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
356 AM MDT MON MAY 4 2015

.SYNOPSIS...
AN UPPER LOW WILL MOVE TO ARIZONA THIS AFTERNOON AND ACROSS NORTHERN
NEW MEXICO ON TUESDAY. THIS WILL ALLOW ISOLATED SHOWERS AND
THUNDERSTORMS TO CONTINUE TODAY AND TONIGHT. THE LOW MOVING ACROSS
NEW MEXICO TUESDAY WILL ALLOW MOISTURE TO DIMINISH...WITH JUST A
SLIGHT CHANCE FOR THUNDERSTORMS OVER THE MOUNTAINS. TEMPERATURES
WILL RUN AT TO SLIGHTLY ABOVE NORMAL. WEDNESDAY INTO THE WEEKEND A
DRY SOUTHWEST FLOW ALOFT WILL DEVELOP AND KEEP THE AREA DRY.
AFTERNOONS WILL BECOME BREEZY...BUT DESPITE THIS...TEMPERATURES WILL
REMAIN NEAR NORMAL.

&&

.DISCUSSION...
UPPER LOW NOW JUST OFF THE SOUTHERN CALIFORNIA COAST. HAS NOT BEGUN
TO ENTRAIN MUCH MOISTURE SO HARD TO SEE. DRY SLOW CONTINUES OVER THE
AREA BUT SO DOES A 130 KT JET WITH WEAK DISTURBANCES. THIS SHOULD BE
GOOD ENOUGH FOR ANOTHER ROUND OF SHOWERS/THUNDERSTORMS TODAY AND
TONIGHT. WINDS LIKELY MAIN HAZARD AGAIN. LATEST HRRR SHOWS DCAPES OF
UP TO 850 J/KG. DEW POINT DEPRESSIONS SLIGHTLY LESS THAN SUNDAY BUT
STILL AROUND 50 DEGREES THIS AFTERNOON. WIND GUST POTENTIAL LOOKS TO
BE 40-50 MPH WITH ANY STORMS/SHOWERS. LACK OF DEEP MOISTURE AND/OR
HIGH DEW POINTS SHOULD PRECLUDE HEAVY RAINFALL...MAYBE .25 - .50
INCHES WITH THUNDERSTORMS.

UPPER LOW TO WESTERN NEW MEXICO TUESDAY MID DAY AND THEN OVER THE
COLORADO ROCKIES BY TUESDAY EVENING. THIS LOW PASSAGE AND WEAK
PACIFIC SURFACE FRONT WILL HELP TO SCOUR OUT MOISTURE SOME. MODELS
STILL SHOWING JUST ENOUGH RESIDUAL MOISTURE AND INSTABILITY TO KICK
OFF A FEW THUNDERSTORMS OVER THE MOUNTAIN ZONES. OTHERWISE POPS OUT
FOR THE REST OF THE FORECAST PERIOD...AS DRY SOUTHWEST FLOW ALOFT
AHEAD OF A WEST COAST UPPER TROUGH DEVELOPS AND PERSISTS INTO THE
WEEKEND. AFTERNOONS WILL BECOME BREEZY TO WINDY THURSDAY THROUGH
SATURDAY. DESPITE THIS PATTERN HIGH TEMPS SHOULD REMAIN AT OR
SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...VALID 04/12Z-05/12Z...
VFR CONDITIONS SHOULD PERSIST AT ALL TAF SITES THRU THE PERIOD. WEAK
DISTURBANCES WILL RESULT IN ANOTHER ROUND OF HIGH BASED SHOWER
ACTIVITY DEVELOPING AFTER 20Z WITH 26015G25KT SCT-BKN080-100
PREVAILING. -TSRA SCT-BKN080CB POSSIBLE OVER HIGHER TERRAIN AND AT
KTCS DURING THE AFTERNOON AND EARLY EVENING.
&&

.FIRE WEATHER...
A FEW WEAK DISTURBANCES ALOFT WILL MOVE PAST THE REGION TODAY AND
TONIGHT AS AN UPPER LOW TRACKS EAST FROM THE COAST OF SOUTHERN
CALIFORNIA. THIS WILL BRING ANOTHER ROUND OF MAINLY HIGH BASED
SHOWER ACTIVITY TO THE FIRE ZONES. INITIALLY MOST OF THE SHOWERS
WILL EVAPORATE BEFORE REACHING THE SURFACE WHICH WILL PRODUCE
LOCALLY GUSTY WINDS. THE BEST CHANCE FOR ACTUAL WETTING PRECIP WILL
BE OVER THE HIGHER TERRAIN OF THE NORTH AS WELL AS THE FAR EASTERN
FIRE ZONES THIS AFTERNOON AND EVENING.

MIN RH VALUES WILL RUN ABOUT 2O PERCENT FOR THE LOWLANDS AND 30
PERCENT FOR THE MOUNTAINS TODAY. AS DEEP WESTERLY FLOW DEVELOPS
TUESDAY MIN RH VALUES WILL DROP ABOUT 5 PERCENT WITH AN ADDITIONAL 5
PERCENT DECLINE FOR THE REST OF THE WEEK AHEAD. AS ANOTHER STRONGER
UPPER STORM APPROACHES LATE WEEK STRONGER AFTERNOON SURFACE WINDS
WILL DEVELOP WHICH COULD LEAD TO SOME FIRE WEATHER CONCERNS FOR THE
THURSDAY THRU SATURDAY PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 86  60  82  58  85 /  10  10   0   0   0
SIERRA BLANCA           83  54  82  54  84 /  10  20   0   0   0
LAS CRUCES              83  51  81  50  84 /  10  10   0   0   0
ALAMOGORDO              83  54  81  53  84 /  20  30   0   0   0
CLOUDCROFT              62  42  60  39  62 /  50  30  30   0   0
TRUTH OR CONSEQUENCES   81  50  79  50  82 /  20  20  10   0   0
SILVER CITY             73  46  69  46  72 /  20  20  20   0   0
DEMING                  83  48  81  48  84 /  10  10   0   0   0
LORDSBURG               81  48  80  48  82 /  20  10  10   0   0
WEST EL PASO METRO      85  60  82  59  85 /  10  10   0   0   0
DELL CITY               85  54  81  52  84 /  20  30  20   0   0
FORT HANCOCK            87  56  83  55  87 /  10  20   0   0   0
LOMA LINDA              79  58  78  57  79 /  10  20   0   0   0
FABENS                  86  55  82  54  85 /  10  20   0   0   0
SANTA TERESA            85  55  82  54  85 /  10  10   0   0   0
WHITE SANDS HQ          82  58  81  57  83 /  20  20   0   0   0
JORNADA RANGE           83  50  81  48  83 /  20  10   0   0   0
HATCH                   83  50  82  49  84 /  20  10   0   0   0
COLUMBUS                81  54  81  53  83 /  10  10   0   0   0
OROGRANDE               84  57  82  57  83 /  20  20   0   0   0
MAYHILL                 71  48  70  46  71 /  50  40  30   0   0
MESCALERO               71  45  70  43  70 /  50  40  30   0   0
TIMBERON                70  47  69  45  70 /  50  30  20   0   0
WINSTON                 69  44  72  41  73 /  30  20  30   0   0
HILLSBORO               78  48  78  47  80 /  20  20  20   0   0
SPACEPORT               82  49  81  48  83 /  20  20   0   0   0
LAKE ROBERTS            72  44  70  42  72 /  30  20  30   0   0
HURLEY                  74  47  70  45  73 /  10  20  20   0   0
CLIFF                   80  42  76  42  80 /  20  10  30   0   0
MULE CREEK              76  39  74  40  78 /  20  10  30   0   0
FAYWOOD                 75  47  75  47  78 /  10  20  20   0   0
ANIMAS                  80  48  81  49  83 /  20  10   0   0   0
HACHITA                 81  47  81  48  83 /  10  10   0   0   0
ANTELOPE WELLS          80  46  80  48  82 /  10  10   0   0   0
CLOVERDALE              76  47  76  48  78 /  10   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

HEFNER/LANEY
Hazardous weather outlook, May 4, 4:23 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
423 AM MDT MON MAY 4 2015

NMZ401>417-TXZ418>424-051030-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
423 AM MDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED MOUNTAIN SHOWERS/THUNDERSTORMS THIS AFTERNOON AND
EVENING. ISOLATED LOWLAND SHOWERS/THUNDERSTORMS. MAIN HAZARD WILL
BE GUSTY WINDS WITH GUSTS OF 40-50 MPH POSSIBLE. RAINFALL IS NOT
EXPECTED TO BE SIGNIFICANT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE...MAINLY OVER THE
MOUNTAINS...LATE MORNING AND AFTERNOON. GUSTY WINDS 40 TO 50 MPH
POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THE REST OF
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

In the hours before

Special weather statement, May 4, 12:58 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1258 PM MDT MON MAY 4 2015

TXZ420-421-041945-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-SALT BASIN TX-
1258 PM MDT MON MAY 4 2015

...STRONG THUNDERSTORMS THREATENING NORTHERN HUDSPETH COUNTY THROUGH
145 PM MDT...

AT 1254 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF CORNUDAS...
MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  DELL CITY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3199 10545 3200 10518 3180 10522 3180 10542
TIME...MOT...LOC 1858Z 183DEG 12KT 3188 10532

GNL

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 12:58 PM MDTSpecial Weather StatementEPZHudspeth47 min
May 4, 1:07 PM MDTSevere Thunderstorm WarningEPZHudspeth53 min
May 4, 2:44 PM MDTSpecial Weather StatementEPZHudspeth46 min
May 4, 2:57 PM MDTSevere Thunderstorm WarningEPZHudspeth48 min
May 4, 3:36 PM MDTSpecial Weather StatementEPZHudspeth39 min
May 4, 3:44 PM MDTSevere Thunderstorm WarningEPZHudspeth31 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.